Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Five degrees of separation


Author: Péter Komjáth
Journal: Proc. Amer. Math. Soc. 130 (2002), 2413-2417
MSC (2000): Primary 03E05
Published electronically: March 8, 2002
MathSciNet review: 1897467
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $A$ is an infinite Abelian group, $S\subseteq A \times A$, then $S$ can be transformed in five steps of type $(x,y)\mapsto (x,y+f(x))$ or $(x,y)\mapsto (x+f(y),y)$ into a predetermined subset of the diagonal (depending on $\min(\vert S\vert,\vert(A\times A)-S\vert)$).


References [Enhancements On Off] (What's this?)

  • 1. M. Abért: Every infinite symmetric group is the product of finitely many Abelian groups, to appear.
  • 2. M. Abért, T. Keleti: Shuffle the plane, Proc. Amer. Math. Soc. 130 (2002), 549-553. CMP 2002:03.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E05

Retrieve articles in all journals with MSC (2000): 03E05


Additional Information

Péter Komjáth
Affiliation: Department of Computer Science, Eötvös University, Budapest, P.O. Box 120, 1518, Hungary
Email: kope@cs.elte.hu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06309-8
PII: S 0002-9939(02)06309-8
Received by editor(s): November 29, 2000
Received by editor(s) in revised form: February 17, 2001
Published electronically: March 8, 2002
Additional Notes: This research was partially supported by Hungarian National Research Grant T 032455.
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2002 American Mathematical Society